Contact Us

Gardasil
*    Denotes required field.

   * First Name 

   * Last Name 

   * Email 

Phone 

Cell Phone 

Street Address 

Zip Code 

City 

State 

   * Date Gardasil Was Given

Please describe side effects:

For verification purposes, please answer the below question:
+
=

No Yes, I agree to the Parker Waichman LLP disclaimers. Click here to review.

Yes, I would like to receive the Parker Waichman LLP monthly newsletter, InjuryAlert.

please do not fill out the field below.


Following A Girl's Death, the CDC is Finally Looking at Gardasil Links

Mar 25, 2009 | Parker Waichman LLP

After scores of young girls have been stricken with a variety of ailments following Gardasil injections, the U.S. Centers for Disease Control and Prevention (CDC) are looking at the possible association between the controversial injection and paralysis.  Unfortunately, it took the death of a 15-year-old girl to get the agency’s attention.

We have long written about the many cases which seem to bear striking similarities to each other and follow one or more injections of the vaccine which is administered to prevent some—not all—forms of the human papillomavirus (HPV), which is linked to cervical cancer.  Now, following the death of Phil Tetlock and Barbara Mellers’ daughter, Jenny—reported by U.S. News and World Report—attention is finally shifting.

U.S. News reported that Jenny died this month after developing a degenerative muscle disease when she was about 13, following a Gardasil injection.  Since, her parents have been looking into the link between the disease that ultimately claimed their daughter’s life and the vaccination meant to protect her.  U.S. News said Jenny likely developed a pediatric form of Lou Gehrig’s disease known as ALS or amyotrophic lateral sclerosis.

Tetlock and Mellers have reached out to two other sets of parents whose daughters also seem to have been stricken with what seems to be ALS following Gardasil injections, said U.S. News.  But, despite this and the other similar cases, Gardasil’s maker—Merck—maintains that its three-shot inoculations are safe, reported U.S. News.  The U.S. Food and Drug Administration (FDA) scientists, reports U.S. News, have met with Jenny’s neurologists and are looking into the possibility of a vaccine prompting ALS; the CDC plans on reviewing its adverse-event database—VAERS—for cases in which nonGardasil injections led to ALS or other neurological problems.

Meanwhile, we recently reported on 17-year-old Kirstie and her mother who were participating in an Internet forum concerning serious reactions the daughter suffered following a Gardasil injection, according to an earlier Press Republican.  Kirstie received her first injection last February and then fell ill with headaches, dizziness, confusion, and lethargy. Kirstie received her second Gardasil dose last April, said Press Republican, and was not improving. Her mother, Debbie LaBombard Cook, told Press Republican, “In June, she had a grand-mal seizure, and we almost lost her. Now, she has auto-immune disease, a brain disease.” Kirstie is now being treated with 14 pills three times daily.  And, there are these serious cases:

  • After one Gardasil injection, a 13-year-old girl was diagnosed with Acute Pancreatitis, was hospitalized for over three months, and underwent two surgeries to remove Pseudocysts. Her family filed a petition for vaccine compensation, seeking damages from the government.
  • A group of Australian researchers found young women there who received the drug were five to 20 times likelier to suffer rare and severe allergic reactions.
  • In the U.S., a 20-year-old woman suffered a stroke after receiving a second Gardasil injection.
  • Two women overseas died after receiving their Gardasil injections and three young women died in the U.S. days after Gardasil was administered.
  • A 14-year-old girl experienced debilitating headaches, fainting spells, and arthritis-like stiffness and became so dizzy she could barely walk, was hospitalized, missed nearly one month of school, and suffered a seizure.
  • Following a Gardasil injection, a 16-year-old girl became ill with constant exhaustion and nausea; hair falling out in clumps, ongoing fainting episodes, numbness, and paralysis; dangerously low blood pressure; and severe back spasms that cause her to stop breathing. In her case, Gardasil was administered with a meningitis vaccine.
  • And Jenny, who began showing signs of a degenerative muscle disease after her third injection and who was almost completely paralyzed before her death.

Other articles
Parker Waichman Accolades And Reviews Best Lawyers Find Us On Avvo